MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD 24-HOUR ORAL CARE KIT

AVANOS MEDICAL INC. BALLARD 24-HOUR ORAL CARE KIT
Model Number 97021
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has not been returned for evaluation a review of the device history record is in-progress.All information reasonably known as of 08 aug 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by sun med holdings llc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to sun med holdings llc.Sun med holdings llc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the sun med holdings complaint database and identified as (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an sun med holdings llc.Product is defective or caused serious injury.
 
Event or Problem Description
The nurse reported the suction was still on while the switch on the handle was turned off; discovered during patient use.There was no reported injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: d9 additional information-investigation complete: d4; h4; h6.The product involved in the report of continuous suction was returned and processed for evaluation.The device was physically evaluated, and the seal was inspected, it appeared to be working along the switch; however, as the sample was contaminated further evaluation could not be performed.Photographs of the device were evaluated; analysis of the photographs, observed the valve remained sealed with the button (slider) in the off position.However, as the sample was contaminated functional testing of the vacuum loss in the suction valve while the button (slider) is in the off position could not be performed; therefore, it was not possible to confirm the failure mode.The device history record for lot 1602617 was reviewed and the product was produced according to product specifications.All information reasonably known as of 28 oct 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by sun med holdings llc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to sun med holdings llc.Sun med holdings llc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the sun med holdings complaint database and identified as (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an sun med holdings llc.Product is defective or caused serious injury.

Brand Name
BALLARD 24-HOUR ORAL CARE KIT
Common Device Name
BALLARD 24-HOUR ORAL CARE KIT
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, mx 84160
MX   84160
Manufacturer Contact
racheal cooper
2710 north ridge dr nw
ste a
grand rapids, MI 
MDR Report Key22758270
Report Number8030647-2025-00073
Device Sequence Number9400552
Product Code NSB
UDI-Device Identifier10609038970216
UDI-Public(01)10609038970216(10)97021(17)260930(11)250508
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number97021
Device Catalogue Number97021
Device Lot Number1602617
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer09/29/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown